Alert archive / Oklahoma / Wind Advisories in 2010

Wind Advisory 6, NWS Tulsa, OK

May 7, 2010Pawnee County, Oklahoma

NWS Tulsa, OK issued this wind advisory at May 7, 2010, 10:29 AM CDT for Pawnee County, Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 7, 2010, 10:29 AM CDT (15:29 UTC)
Expired
May 7, 2010, 2:26 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 3.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2010-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2010-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WWUS74 KTSA 071529
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1029 AM CDT FRI MAY 7 2010

OKZ054-059-080000-
/O.NEW.KTSA.WI.Y.0006.100507T1529Z-100508T0000Z/
OSAGE-PAWNEE-
1029 AM CDT FRI MAY 7 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE AND OSAGE. 

HAZARDOUS WEATHER...
 * NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH 
   ARE EXPECTED TO CONTINUE FOR MUCH OF TODAY AS HIGH PRESSURE
   BUILDS INTO THE AREA IN THE WAKE OF A COLD FRONT THAT MOVED 
   THROUGH THE AREA EARLIER TODAY. 

IMPACTS...
 * WIND GUSTS TO AROUND 40 MPH ARE EXPECTED. 

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES.

DEFINITION...
 * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO 
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
   VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON 
   BRIDGES AND OVERPASSES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
1 follow-up statement
067 
WWUS74 KTSA 071926
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT FRI MAY 7 2010

OKZ054-059-072030-
/O.CAN.KTSA.WI.Y.0006.000000T0000Z-100508T0000Z/
OSAGE-PAWNEE-
226 PM CDT FRI MAY 7 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND 
ADVISORY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE AND OSAGE. 

 * THE STRONG WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...
   THEREFORE THE ADVISORY HAS BEEN CANCELLED.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at May 7, 6:10 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 7, 6:10 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
610 AM CDT FRI MAY 7 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... A COLD FRONT WILL BE MOVING ACROSS THE REGION
THIS MORNING. THIS WILL SHIFT WINDS TO THE NORTH NORTHWEST... WHICH COULD
GUST OVER 35 MPH AT OR IN THE VCTY OF ANY TAF SITE. SKIES WILL
BECOME OVERCAST AFTER FRONTAL PASSAGE BUT ARE EXPECTED TO REMAIN
IN THE VFR CATEGORY.

&&

.PREV DISCUSSION... /ISSUED 354 AM CDT FRI MAY 7 2010/

DISCUSSION...
STRONG COLD FRONT CURRENTLY MAKING QUICK PROGRESS SOUTHWARD HAVING
PASSED THROUGH NORTHWEST OKLAHOMA WITH 40-50MPH WINDS NOTED IN ITS
WAKE. ASSOCIATED 3HR PRESSURE RISES OF 7MB CURRENTLY NOTED WITH
RUC GUIDANCE BRINGING THIS PRESSURE RISE MAX ACROSS NE OKLAHOMA
DURING THE MORNING. HAVE INCREASED WIND GUSTS INTO 30-40MPH RANGE
ACCORDINGLY AND THIS MAY NEED TO BE RAISED PENDING OBSERVATIONAL
TRENDS. HIGH TEMPS LARGELY A FUNCTION OF FRONTAL TIMING AS STRONG
COLD ADVECTION AND INCREASING CLOUD COVER WILL LIMIT WARMING UNTIL
LATER THIS AFTERNOON. 00Z SOUNDINGS SAMPLED STRONG CAPPING
INVERSION AHEAD OF THE FRONT...AND FORECAST SOUNDINGS MAINTAIN
THIS INVERSION AS STRONGER DYNAMICS LIFT NORTHEASTWARD. THUS THE
FRONT WILL LIKELY PASS THROUGH DRY WITH ISOLATED HIGH BASED POST
FRONTAL SHOWERS POSSIBLE ACROSS THE FAR SOUTHEAST.

NOTICEABLY COOLER TEMPERATURES AND DRY WEATHER WILL PREVAIL TONIGHT
THROUGH SATURDAY AS HIGH PRESSURE BUILDS THROUGH THE REGION.
INFLUENCE OF RETURNING WARM FRONT WILL INCREASE SATURDAY
NIGHT...AND ESPECIALLY SUNDAY INTO SUNDAY NIGHT. SHOWER AND
THUNDERSTORM CHANCES WILL INCREASE WITH THE FOCUS GRADUALLY
SHIFTING NORTHWARD WITH TIME AS THE PRESSURE PATTERN RESPONDS TO A
ROBUST SHORTWAVE TROUGH MOVING INTO THE INTER-MOUNTAIN WEST. HIGH
TEMPERATURES SUNDAY LOOK TO BE SEASONABLY COOL WITH WIDESPREAD
CLOUD COVER AND ONGOING CONVECTION. ELEVATED INSTABILITIES MAY
INCREASE ENOUGH BY MONDAY MORNING TO SUPPORT ISOLATED SEVERE WEATHER.

THE EXPANDING WARM SECTOR WILL LIKELY ENVELOPE MOST OF THE
FORECAST AREA BY MONDAY AFTERNOON...WITH THE AFOREMENTIONED TROUGH
POISED TO IMPACT THE PLAINS MONDAY EVENING/OVERNIGHT. SEVERE
STORMS WILL LIKELY DEVELOP TO OUR WEST ALONG THE DRYLINE AND PRESS
EASTWARD OVERNIGHT WITH WIND FIELDS SUPPORTIVE OF CONTINUED SEVERE
WEATHER RISK. BEYOND MONDAY...THE LOCATION OF THE ASSOCIATED
FRONTAL BOUNDARY BECOMES MORE QUESTIONABLE AS THE DEGREE OF
CONVECTION WILL PLAY A ROLE IN ITS PLACEMENT. TENDED TO FAVOR THE
UKMET/ECMWF SOLUTIONS OF KEEPING THE FRONTAL ZONE NEARER THE
NORTHERN PORTIONS OF THE FORECAST AREA THROUGH MID NEXT WEEK. THIS
BOUNDARY COUPLED WITH PASSED WAVES ALOFT WILL YIELD SEVERAL ROUNDS
OF THUNDERSTORM ACTIVITY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...06
Hazardous weather outlook, May 7, 5:02 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 AM CDT FRI MAY 7 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 AM CDT FRI MAY 7 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
GUSTY SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT THIS
MORNING WILL SHIFT TO STRONG AND GUSTY NORTHERLY WINDS AFTER
FRONTAL PASSAGE. GUSTS OVER 35 MPH CAN BE EXPECTED ACROSS MUCH OF
THE REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE SOUTHERN PLAINS
THROUGHOUT THE ENTIRE FORECAST PERIOD. TODAY/S COLD FRONT WILL
RETURN AS A WARM FRONT BY SATURDAY NIGHT... INCREASING LOW LEVEL
MOISTURE RETURN WITH IT. A DYNAMIC UPPER TROUGH WILL TRAVERSE THE
SOUTHERN PLAINS MONDAY... RAISING THE CHANCES FOR SEVERE STORMS
ACROSS THE AREA MONDAY INTO MONDAY NIGHT. THUNDERSTORM CHANCES
WILL PERSIST INTO LATE WEEK AS THE FRONTAL BOUNDARY CONTINUES TO
RESIDE IN CLOSE PROXIMITY TO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.